My doctor wants me to purchase and apply retin-A one week after my CO2 fractional laser treatment. Is that safe? From what I read, it is not. I'm considering a 2nd fractional laser treatment 1 month after the first treatment, can I skip retin-A totally? My doctor is worried about post inflammatory hyperpigmentation(I'm golden toned, not dark-skinned). What is the recommended spaced duration for the next CO2 Fractional laser and is it safe to apply manuka honey gel after? Many thanks.
Is It Safe to Apply Retin-A One Week After CO2 Fractional Laser?
Doctor Answers (4)
Retin A after carbon dioxide laser resurfacing
Despite fractional laser being less destructive than non-fractional carbon dioxide laser resurfacing, both lasers create significant sensitivity, temporarily, but this can last for weeks. The Retin A may not be tolreated and if it causes much irritation, then you might stimulate pigmentation. This is the double-edged sword of managing the possible complication of post laser hyperpigmentation. You should tell your doctor your concern and listen to the explanation. Your skin might not tolerate the Retin A for six weeks or more.
Retin-A after CO2
I would not recommend using Retin-A at all because it will cause irritation and burn to the face.
Apply Retin-A one week after CO2 Fractional laser
NO! I would NEVER recommend this therapy plan after CO 2 Laser to the face. Can cause burns and scarring. But check with your doctor first!
Regards from MIAMI DR. B
You might also like...
Post treatment protocol after Fraxel laser
Every doctor will have a different protocol to treat the skin after your laser. If you were comfortable enough to choose that doctor to do your laser then I would suggest that you follow their instructions. However, in terms of the Retin-A, I advise my patients to avoid its use in the perioperative period because Retin-A can irritate the skin. I like my patients to stop it at least a week before treatment and not to resume its use until the skin irritation/healing is complete from the laser treatment.
Postinflammatory hyperpigmentation (PIH) is a different issue. This condition is most commonly treated with hydroquinone 4%, topically steroid cream, and sunscreen.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.